MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539270
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to treat bile duct stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During unpacking, it was noted that the coating of the guide catheter peeled off.The procedure was completed using another flexima biliary stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted to treat bile duct stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During unpacking, it was noted that the coating of the guide catheter peeled off.The procedure was completed using another flexima biliary stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on february 21, 2024: it was reported that the guide catheter was not peeled off.During the attempted deployment, the handle got stuck and could not be operated normally, which resulted in the stent not being deployed.Boston scientific no longer considers this to be a reportable event.
 
Additional Manufacturer Narrative
Block b5, block h6 (device codes) and block h10 have been updated with the additional information received on february 21, 2024.Block h10: a flexima biliary stent and delivery system were returned for analysis.Visual examination of the returned device found the stent still attached to the push catheter.The stent, guide catheter and push catheter suture hole were inspected, and no damages were noted.The touhy borst was detached from the guide catheter hub; however, the male luer has evidence of adhesive indicating that the device was bonded correctly during the manufacturing process.Functional inspection was performed, the stent was deployed without problems and no resistance was felt.The reported events of stent failure to deploy and touhy borst failure to loosen could not be confirmed.The observed problem of touhy borst detached from the guide catheter hub was likely due to factors encountered during the procedure such as the handling of the device, technique used by the physician (force applied), and the possibility that the incorrect luer was loosened.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18487981
Report Number3005099803-2024-00010
Device Sequence Number17890322
Product Code FGE
UDI-Device Identifier08714729162582
UDI-Public08714729162582
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2026
Device Model NumberM00539270
Device Catalogue Number3927
Device Lot Number0032106793
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight70 KG